MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SROM STM ST,36+6L NK,11X16X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SROM STM ST,36+6L NK,11X16X150; S-ROM HIP SYSTEM : HIP FEMORAL STEM
Model Number 56-3517
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient presented to emergency department.Fractured srom stem just below the top of the sleeve - implanted 10 years ago at (b)(6) hospital.The revision surgery has been confirmed as having taken place on (b)(6) 2021.The patient ((b)(6) yo) had to have the stem and the sleeve removed as the surgeon couldn't manage to remove the distal stem on it¿s own.Enough bone remained to use an srom stem for the revision without having to use a distally fixing stem.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Photographs of the explanted device have been reviewed confirming the reported material fracture.It is not possible however to determine a root cause using photo images.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the device was implanted approximately 10 years prior a need for revision surgery.It is not suspected any error in device manufacture was the root cause for the problems reported.A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: b3, d6b.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary (b)(6) 2021: the investigation was re-opened upon receipt of additional information.No device associated with this report was received for examination.Visual examination of the provided photographs confirmed the reported fracture and also identified the presence of corrosion.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.

Brand Name
SROM STM ST,36+6L NK,11X16X150
Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11285663
Report Number1818910-2021-02161
Device Sequence Number3842258
Product Code LPH
UDI-Device Identifier10603295178200
UDI-Public10603295178200
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number56-3517
Device Catalogue Number563517
Device Lot Number3247167
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer01/26/2021
04/16/2021
05/18/2021
Initial Report FDA Received Date02/05/2021
Supplement Report FDA Received Date02/12/2021
04/16/2021
05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 11/13 36MM +0.; EA DELTA CER INSERT 36IDX52OD.; PINN SECTOR HA ACET CUP 52MM.; S-ROM*SLEEVE PRX ZT HA 16F-SML.; DELTA CER HEAD 11/13 36MM +0; EA DELTA CER INSERT 36IDX52OD; PINN SECTOR HA ACET CUP 52MM; S-ROM*SLEEVE PRX ZT HA 16F-SML
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR